MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C0H12, KII DISSECTING BALLOON, RND, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C0H12, KII DISSECTING BALLOON, RND, 3/BX; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C0H12
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return to applied medical for evaluation.A follow-up report will be sent upon completion of investigation.
 
Event or Problem Description
Procedure performed: hernie retroperitoneal / retro-peritoneal hernia.Event description: "the balloon exploded into the retroperitoneal cavity.A piece on plastic couldn't be pick up and expose the patient to ssi" the product was send to decontamination and available to be pick up at the pharmacy.From customer complaint form [translation]: during the preparation of the preperitoneal space the balloon burst leaving a piece of plastic inside the patient.Removal of the piece of plastic from the patient's body.Additional information received by email from applied medical representative on 29oct21: the balloon has blown up into the retroperitoneal cavity of the patient as explain in the form attached.So the surgeon had to pick up every pieces of the balloon into the cavity before to continue the case.The risk of infections was high but fortunately didn¿t affect this patient.Intervention: retrieval of separated part.Patient status: the risk of infections was high but fortunately didn¿t affect this patient.
 
Event or Problem Description
Procedure performed: hernie retroperitoneale / retro-peritoneal hernia.Event description: "the balloon explosed into the retroperitoneal cavity.A piece on plastic couldn't be pick up and expose the patient to ssi" the product was send to decontamination and available to be pick up at the pharmacy.From customer complaint form [translation]: during the preparation of the preperitoneal space the balloon burst leaving a piece of plastic inside the patient.Removal of the piece of plastic from the patient's body.Additional information received by email from applied medical representative on 29oct21: the balloon has blown up into the retroperitoneal cavity of the patient as explain in the form attached.So the surgeon had to pick up every pieces of the balloon into the cavity before to continue the case.The risk of infections was high but fortunately didn¿t affect this patient.Additional information received by email from applied medical representative on 25nov21: the scope brand is a [device name] of 10mm and 0°.Intervention: retrieval of separated part.Patient status: the risk of infections was high but fortunately didn¿t affect this patient.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant¿s experience of balloon fragmentation.The balloon material was stretched, torn, and fragmented.Applied medical has reviewed the details surrounding the event and related products and is unable to determine the exact root cause of the reported event based on the evaluation of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
C0H12, KII DISSECTING BALLOON, RND, 3/BX
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
aaron fulcher
22872 avenida empresa
rancho santa margarita, CA 92688
9497135765
MDR Report Key12745950
Report Number2027111-2021-00704
Device Sequence Number14665597
Product Code GCJ
UDI-Device Identifier00607915137229
UDI-Public(01)00607915137229(17)240524(30)01(10)1417586
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K182024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/24/2024
Device Model NumberC0H12
Device Catalogue Number101474194
Device Lot Number1417586
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2021
Supplement Date Received by Manufacturer10/19/2021
Initial Report FDA Received Date11/03/2021
Supplement Report FDA Received Date12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LANDANGER SCOPE
Patient SexUnknown